Medical questions & health advice by board certified doctors
"Why am I having pain in the heart?"
Hi, I'm having pain on the left side for 3 days on and off its like someone squeeze my heart ,exactly where the heart is, nausea, stomach pain on and off, dizziness and my BP jumping up and down, hot flashes for few weeks , sweating especially at night or early morning. I'm sick on and off for 5 months , my voice changes, cough and a lot of light brown phlegm , I took 5 mg prednisone and mussinex and it came back after 1,5 week so I'm on 5 mg prednisone and mussinex again for 5 days . My ekg shows different stuff , all ekg's are diffrent one says sinus arrhythmia , other leftward axis sinus rhythm otherwise normal ekg, another says sinus rhythm incomplete right bundle branch block, I had chest X-ray and was normal, I have shortness of breath as well my ekg: axis P: 38, QRS 19, T 34 , P(||) 0.11, S(v1)-0.83, R(v5) 1.67 , intervals: PR 741, P 104, PR 142 Qrs 86, QT 336, QTV 391. Other EKG says: intervals are very similar to the first one but axis: QRS is 0, T is 21, P is 38.
I am sorry you are experiencing these symptoms. I cannot provide an accurate diagnosis without a thorough history and physical examination, and I recommend you consult your primary care physician. Left sided chest pain can be caused by many medical issues. Coronary artery disease, or blockages of the blood vessels that feed your heart muscle, can cause pain in this area. This can be accompanied by nausea, vomiting, dizziness, and diaphoresis, which you also describe. Therefore, it is critical for you to discuss this further with your primary care physician. Other medical issues that can cause pain in this area include costochondritis (inflammation of the cartilage between your ribs), anxiety, or pneumonia. It is difficult to determine the cause in your case without a thorough exam. Your symptoms of cough and sputum production could be related to your heart if you have developed pulmonary edema, or a buildup of fluid in your lungs. More commonly, such symptoms are related to viral bronchitis, pneumonia, or a COPD (emphysema) exacerbation. Prednisone is often prescribed for COPD exacerbation but not the other diagnoses. Again, I recommend you discuss these symptoms with your doctor to make sure you are not suffering from a serious illness. It is not possible to interpret your EKG based on the reported values, and it can only be interpreted after seeing the entire strip. I recommend you discuss any EKG concerns with the physician who performed the study.
Need more info?See a cardiologist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.